Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 59, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 13, 2018, 4:08 PM EDT for 4 counties in Georgia. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2018, 4:08 PM EDT (20:08 UTC)
- Expired
- Aug 13, 2018, 5:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 122 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1399 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
682
WUUS52 KCHS 132008
SVRCHS
GAC029-051-179-191-132115-
/O.NEW.KCHS.SV.W.0059.180813T2008Z-180813T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
408 PM EDT MON AUG 13 2018
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Bryan County in southeastern Georgia...
Liberty County in southeastern Georgia...
McIntosh County in southeastern Georgia...
Chatham County in southeastern Georgia...
* Until 515 PM EDT.
* At 408 PM EDT, severe thunderstorms were located along a line
extending from 15 miles southeast of Richmond Hill to near Tibet,
moving east at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Darien, Jones, Wolf Island, Harris Neck, St. Catherines Island,
Eulonia, Valona and Little Saint Simons Island.
This warning includes I-95 in Georgia between mile markers 50 and 71,
and between mile markers 79 and 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. If this is not possible, avoid open outdoor
spaces and remain low. Stay away from tall objects such as trees and
utility poles.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3129 8142 3133 8144 3138 8155 3154 8167
3157 8157 3170 8149 3167 8144 3174 8132
3185 8144 3191 8134 3182 8098 3171 8110
3162 8110 3140 8123 3137 8122 3135 8124
3132 8123 3129 8127
TIME...MOT...LOC 2008Z 272DEG 13KT 3174 8118 3156 8160
HAIL...0.75IN
WIND...60MPH
$$4 follow-up statements
802
WWUS52 KCHS 132027
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
427 PM EDT MON AUG 13 2018
GAC029-051-179-191-132115-
/O.CON.KCHS.SV.W.0059.000000T0000Z-180813T2115Z/
Bryan GA-Liberty GA-McIntosh GA-Chatham GA-
427 PM EDT MON AUG 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR BRYAN...LIBERTY...MCINTOSH AND CHATHAM COUNTIES...
At 426 PM EDT, severe thunderstorms were located along a line
extending from 17 miles southeast of Richmond Hill to near Tibet,
moving east at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Darien, Jones, Wolf Island, Harris Neck, St. Catherines Island,
Eulonia, Valona and Little Saint Simons Island.
This warning includes I-95 in Georgia between mile markers 50 and 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3123 8135 3133 8144 3138 8155 3154 8167
3157 8157 3170 8149 3167 8144 3174 8132
3179 8136 3187 8120 3178 8102 3171 8110
3162 8110 3140 8123 3137 8122 3135 8124
3132 8123
TIME...MOT...LOC 2026Z 272DEG 13KT 3174 8111 3156 8153
HAIL...0.75IN
WIND...60MPH
$$071
WWUS52 KCHS 132038
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
438 PM EDT MON AUG 13 2018
GAC029-051-179-191-132115-
/O.CON.KCHS.SV.W.0059.000000T0000Z-180813T2115Z/
Bryan GA-Liberty GA-McIntosh GA-Chatham GA-
438 PM EDT MON AUG 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR BRYAN...LIBERTY...MCINTOSH AND CHATHAM COUNTIES...
At 438 PM EDT, severe thunderstorms were located along a line
extending from 18 miles southeast of Richmond Hill to 7 miles
southeast of Tibet, moving east at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Darien, Jones, Wolf Island, Harris Neck, St. Catherines Island,
Eulonia, Valona and Little Saint Simons Island.
This warning includes I-95 in Georgia between mile markers 50 and 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3123 8135 3133 8144 3138 8155 3154 8167
3157 8157 3170 8149 3167 8144 3174 8132
3175 8118 3174 8116 3173 8116 3174 8121
3171 8113 3176 8116 3178 8103 3171 8110
3162 8110 3140 8123 3135 8124 3132 8123
TIME...MOT...LOC 2038Z 277DEG 10KT 3172 8111 3156 8149
HAIL...0.75IN
WIND...60MPH
$$538
WWUS52 KCHS 132043
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
443 PM EDT MON AUG 13 2018
GAC029-051-132053-
/O.CAN.KCHS.SV.W.0059.000000T0000Z-180813T2115Z/
Bryan GA-Chatham GA-
443 PM EDT MON AUG 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR BRYAN AND CHATHAM COUNTIES IS
CANCELLED...
The immediate risk for severe weather has ended.
LAT...LON 3123 8135 3133 8144 3138 8155 3154 8167
3157 8157 3170 8149 3167 8144 3171 8130
3172 8112 3171 8110 3162 8110 3140 8123
3135 8124 3132 8123
TIME...MOT...LOC 2043Z 281DEG 13KT 3168 8109 3156 8147
$$
GAC179-191-132115-
/O.CON.KCHS.SV.W.0059.000000T0000Z-180813T2115Z/
Liberty GA-McIntosh GA-
443 PM EDT MON AUG 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR LIBERTY AND MCINTOSH COUNTIES...
At 443 PM EDT, severe thunderstorms were located along a line
extending from 21 miles southeast of Richmond Hill to 8 miles
southeast of Tibet, moving east at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Darien, Jones, Wolf Island, Harris Neck, St. Catherines Island,
Eulonia, Valona and Little Saint Simons Island.
This warning includes I-95 in Georgia between mile markers 50 and 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3123 8135 3133 8144 3138 8155 3154 8167
3157 8157 3170 8149 3167 8144 3171 8130
3172 8112 3171 8110 3162 8110 3140 8123
3135 8124 3132 8123
TIME...MOT...LOC 2043Z 281DEG 13KT 3168 8109 3156 8147
HAIL...0.75IN
WIND...60MPH
$$022
WWUS52 KCHS 132104
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
504 PM EDT MON AUG 13 2018
GAC179-191-132115-
/O.CON.KCHS.SV.W.0059.000000T0000Z-180813T2115Z/
Liberty GA-McIntosh GA-
504 PM EDT MON AUG 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR LIBERTY AND MCINTOSH COUNTIES...
At 504 PM EDT, severe thunderstorms were located along a line
extending from 21 miles northeast of Darien to 9 miles south of
Tibet, moving southwest at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Harris Neck, St. Catherines Island, Eulonia, Valona, South Newport,
Cox, Meridian and Townsend.
This warning includes I-95 in Georgia between mile markers 50 and 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3150 8162 3157 8157 3166 8141 3172 8112
3171 8110 3162 8110 3142 8122 3138 8155
TIME...MOT...LOC 2104Z 034DEG 11KT 3161 8120 3149 8154
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:16 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 13, 2:16 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Charleston SC 216 PM EDT Mon Aug 13 2018 .SYNOPSIS... Low pressure will persist over inland areas today before a weak front drifts into the area and dissipates during the middle of the week. High pressure will prevail during the second half of the week before low pressure returns during the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 2 PM: Latest SPC analysis indicated a pool of 4500 J/kg of CAPE across the CHS area with 4000 J/kg across the rest of the forecast area. A band of >1000 J/kg is current pushing from the west. Visible satellite indicates a enhanced area of cumulus from Jamestown west to Summerville. This line should see stronger updrafts over the next hour or two. Based on the DCAPE and instability values, storms with dBZ cores in the 28-29 kft range could produce damaging wind gusts. As of 1040 AM: Coastal thunderstorms have started to weaken off the Charleston County coast. These storms are expected to continue to dissipate headed into the mid-day hours. The mid- level water vapor indicates the position of the trough axis, pushing toward the coast. CAMs indicate that thunderstorms will develop along and ahead of this feature this afternoon, especially across the CHS Tri-county area. I will update the forecast to increase PoPs, QPF, and weather during the afternoon. There is some potential for training cells to occur over the Highway 17 corridor, over Downtown Charleston, possibly resulting in excessive rainfall rates. Previous Discussion: Today: The southern flanks of a substantial mid level cut-off low pressure area will reside over the Carolinas today. A decent short wave will rotate through the base of the low, impacting areas to our north from Eastern NC to the Mid Atlc. The forecast for the local area today is a bit on the tricky side with a drier deep layered air shifting into our western zones today while increasing upper difluence is noted along coastal SC zones during the afternoon hours while sea breeze moisture convergence becomes maximized. We maintained a good persistence forecast with highs in the mid 90s well inland to the lower 90s coast today. Convection: The flair of the models for several runs now continues to show similar solutions with much of the uncertainties riding on the mesoscale subtleties and the arrival of drier air upstream. Convective initiation looks to develop earliest across Southeast SC then later in the day in GA. We have opted to maintain general POP scheme persistence as chance POPs still in line with overall model trends similar to previous thinking. The main issue revolves around tstm intensity today as quite a bit of coastal instability is progged ahead of a well defined region of much higher DCAPES advecting east with the drier upper levels later today. The latest CAM output shows much of the coverage at 18Z-22Z today should be confined right to the sea breeze along the coastal zones. Some of these storms could be locally strong/severe if the atmosphere remains uncontaminated from any earlier convection up to that point. Late day or evening tstms in the eastern half of Southeast GA may also be strong with a localized damaging wind risk but confidence is not good timing uncertainties between models is rather substantial and mesoscale boundaries the big players. Tonight: Convection could linger along coastal GA with mainly dry weather elsewhere. Lows will be a bit cooler with some near 70 degree readings far inland to the mid 70s coast. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... Conditions will trend drier into mid-week as a mid/upper lvl low centered north of the region slowly shifts off the Mid-Atlantic and Northeast coast Tuesday into early Wednesday before a ridge of high pressure expands over the region from the Atlantic by Thursday. However, chances of showers and thunderstorms are still possible on Tuesday, especially closer to the coast as a weak sfc front attempts to shift into the area before stalling and/or dissipating through Wednesday. A prevailing west/northwest flow aloft should also help keep most locations drier well inland and warm sfc temps into the lower 90s Tuesday, then limit most convection and support slightly warmer temps into the low/mid 90s on Wednesday. By Thursday, a more typical summertime pattern will be in place with the Atlantic ridge expanding aloft and the area remaining between weak low pressure inland and Atlantic high pressure at the sfc. The pattern should support another day of warm temps on Thursday with highs peaking in the low/mid 90s and a slight chance to chance of showers and thunderstorms, mainly during the afternoon/evening. Overnight lows should range in the low/mid 70s through mid week. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... A typical summertime pattern should persist into early Friday as high pressure prevails aloft and a sfc trough of low pressure remains less pronounced inland. However, greater chances of precip should return this weekend as a mid/upper lvl trough of low pressure quickly advances over the Midwest and Northeast states and forces the Atlantic high to weaken and retreat offshore. Greatest chances of precip should occur inland and north late weekend into early next week, closer to a trough axis west of the area and a front approaching the Mid-Atlantic states to the north. Once the mid/upper lvl trough of low pressure shifts offshore late Monday, the Atlantic ridge of high pressure should return aloft. Overall high temps should peak into the lower 90s, with temps perhaps a degree or two cooler late weekend into early next week should greater precip coverage occur. Lows should range in the mid/upper 70s, warmest near the coast. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... At the onset of the 18Z TAFs, showers and thunderstorms were developing in the vicinity of both KCHS and KSAV. These thunderstorms may strengthen quickly during the mid to late afternoon. I will keep the mention as VCTS at KSAV and TEMPO TSRA at KCHS between 20Z-23Z. The convection is forecast to shift offshore around sunset. The remainder of the TAFs will feature steady SW winds and VFR conditions. Extended Aviation Outlook: VFR conditions should prevail at CHS and SAV terminals Tuesday through Thursday. Brief flight restrictions are possible with afternoon/evening showers and thunderstorms this weekend. && .MARINE... Today through Saturday: Conditions are expected to remain below Small Craft Advisory levels through late week. However, a somewhat tightened pressure gradient between low pressure inland and high pressure offshore will support southwest/south winds up to 15-20 kt at times through at least Tuesday. Strong thunderstorms are possible later today into tonight with a risk for localized strong wind gusts near shore, very heavy rainfall and deadly lightning strikes. High pressure building over the coastal waters should lead to a more relaxed gradient and south/southwest winds topping out near 15 kt Wednesday and Thursday, before the gradient tightens once again this weekend and results in wind speeds up to 15-20 kt between low pressure inland and high pressure over the western Atlantic. Seas will generally range between 2-4 ft into Tuesday, then slowly subside to 1-3 ft Wednesday into Thursday, before building back to 2-4 ft by this weekend. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...NED SHORT TERM...DPB LONG TERM...DPB AVIATION...NED MARINE...
Hazardous weather outlook, Aug 13, 4:33 AM EDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 433 AM EDT Mon Aug 13 2018 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-140845- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 NM-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 433 AM EDT Mon Aug 13 2018 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Aug 13, 3:13 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EDT MON AUG 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM TSTM WND DMG 1 NNW RICHMOND HILL 31.95N 81.32W
08/13/2018 BRYAN GA 911 CALL CENTER
TWO TREES DOWN REPORTED IN RICHMOND HILL. ONE SMALL
TREE FELL ON CAR IN RICHMOND HILL LIBRARY PARKING LOT.
NO ONE WAS IN THE CAR. THE SECOND TREE WAS UPROOTED IN
THE WHITE OAK VILLAGE SUBDIVISION.
&&
EVENT NUMBER CHS1800745
ETMSpecial weather statement, Aug 13, 3:19 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Charleston SC
319 PM EDT MON AUG 13 2018
GAZ116-117-138-139-132000-
Coastal Liberty-Inland Liberty-Inland Bryan-Coastal Bryan-
319 PM EDT MON AUG 13 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND LIBERTY
COUNTIES...
At 319 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Belfast to
Sunbury, and moving east at 15 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of these storms include...
Sunbury and Belfast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3179 8142 3183 8144 3183 8126 3177 8117
3175 8117 3171 8127
TIME...MOT...LOC 1919Z 267DEG 14KT 3182 8137 3178 8128Special weather statement, Aug 13, 3:48 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Charleston SC
348 PM EDT MON AUG 13 2018
GAZ116-138-132000-
Inland Liberty-Inland Bryan-
348 PM EDT MON AUG 13 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND LIBERTY
COUNTIES...
At 348 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Flemington to 6
miles east of McIntosh, and moving northeast at 15 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
These storms will remain over mainly rural areas of Bryan and Liberty
Counties, including the following locations: Limerick and Fleming.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3194 8142 3183 8128 3183 8142 3193 8154
TIME...MOT...LOC 1948Z 236DEG 13KT 3192 8151 3184 8141Special weather statement, Aug 13, 3:55 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Charleston SC
355 PM EDT MON AUG 13 2018
GAZ116-117-119-138>141-132045-
Inland McIntosh-Coastal Liberty-Inland Liberty-Coastal Chatham-Inland
Bryan-Coastal McIntosh-Coastal Bryan-
355 PM EDT MON AUG 13 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...LIBERTY...
MCINTOSH AND CHATHAM COUNTIES...
At 355 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Halfmoon
Landing to near Jones, and moving southeast at 20 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of these storms include...
Riceboro, Belfast, Crescent, Halfmoon Landing, Harris Neck, Shellman
Bluff, St. Catherines Island and Retreat.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3169 8149 3190 8148 3189 8134 3180 8118
3177 8116 3175 8111 3172 8109 3168 8111
3162 8110 3155 8114 3146 8138
TIME...MOT...LOC 1955Z 320DEG 18KT 3172 8123 3166 8144Local storm report, Aug 13, 3:56 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT MON AUG 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 1 S WALTHOURVILLE 31.76N 81.63W
08/13/2018 LONG GA 911 CALL CENTER
WARNING POINT REPORTED TREE DOWN AT THOMPSON ROAD AND
GRIFFIN ROAD.
&&
EVENT NUMBER CHS1800746
ETMLocal storm report, Aug 13, 4:04 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT MON AUG 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND DMG FLEMINGTON 31.86N 81.56W
08/13/2018 LIBERTY GA 911 CALL CENTER
WARNING POINT REPORTED TREE DOWN AT HIGHWAY 84 AND OLD
SUNBURY ROAD.
&&
EVENT NUMBER CHS1800747
ETMThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:53 PM EDT | Special Weather Statement | CHS | Chatham | 37 min |
| Aug 13, 2:23 PM EDT | Areal Flood Advisory | CHS | Bryan, Chatham, Liberty | 97 min |
| Aug 13, 2:29 PM EDT | Special Weather Statement | CHS | Liberty | 46 min |
| Aug 13, 3:07 PM EDT | Special Weather Statement | CHS | Liberty, Long | 38 min |
| Aug 13, 3:19 PM EDT | Special Weather Statement | CHS | Liberty | 41 min |
| Aug 13, 3:29 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long | 61 min |
| Aug 13, 3:48 PM EDT | Special Weather Statement | CHS | Liberty | 12 min |
| Aug 13, 3:55 PM EDT | Special Weather Statement | CHS | Liberty, McIntosh | 50 min |
| Aug 13, 5:13 PM EDT | Special Weather Statement | CHS | McIntosh | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.